MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number PR15
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 08/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 9/12/2022.Batch #: unknown.Additional information was requested and the following was obtained: dr.Used a pr15, during a lung ablation today and he thought the probe design contributed to the patients pneumothorax.An internal rapid response call was held on 8/22/2022 to include post market surveillance, customer quality, quality engineering, medical safety, r&d, sales, marketing, and local associates to discuss the probe bent issue.During the (b)(6) lung ablation, the surgeon encountered the bent issue.Multiple probes were bent at different angles.None were the same.The surgeon does not do lung procedures very often.During the procedure he had to make a couple of different approaches to the lesions since he did not know exactly where the tip was due to the bend.He felt the repositioning was required due to the bent probe.When he was repositioning the probe, the probe was not pulled out.A pneumothorax occurred when the surgeon was repositioned the probe.He had an intercoastal approach to the lung and it was expiration holding.After these occurrences, the customer has decided to move to a competitor.The rep confirmed that the bent issue was found right out of the package.He also confirmed that the bent probes still functioned well when tested but the angled probe required additional mind work calculating of where the tip of the probe is during the surgeon¿s technique.Knowing the probe lot/serial number would allow them to compare when the affected probes were made verses this implementation.Pms indicated that this is not a prevalent issue.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure the when the doctor opened the probe, it was packaged with an upwards angel.There was a patient consequences of pneumothorax.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/5/2022.The attached photo was reviewed.From the angle shown, a slight cannula angle can be seen.Since this probe isn't being returned, it is difficult to tell the severity, but from the image it looks as if it is consistent with the normal variation seen in manufacturing.Call home did not reveal any issues or errors.The ablation temperatures seen were normal.No device will be returned to neuwave for further investigation since it was discarded.The upward angle of the probe could not be verified.The root cause of the pneumothorax is unknown.
 
Additional Manufacturer Narrative
(b)(4); date sent: 1/3/2023.A search of nonconformities (ncs) was performed for lot (b)(6).There were no observed nonconformities for this lot.

Brand Name
NEUWAVE PR PROBE 15CM 17GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison WI 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kara ditty-bovard
3529 anderson st
madison, WI 53704
329348013
MDR Report Key15402136
Report Number3008769756-2022-00046
Device Sequence Number6102764
Product Code NEY
UDI-Device Identifier00853719006395
UDI-Public853719006395
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPR15
Device Catalogue NumberPR15
Device Lot NumberML21117128
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer09/16/2022
12/21/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date10/05/2022
01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown